Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS North Platte, NE

June 3, 2011Lincoln County, Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2011, 9:52 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2011, 9:52 PM CDT (02:52 UTC)
Expired
Jun 3, 2011, 10:15 PM CDT
In force
23 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:53 PM CDTHAIL 1North Platte, NE
Jun 3, 9:55 PM CDTHAIL 0.88North Platte, NEAT QUALITY INN ON THE SOUTH SIDE OF TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2591 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS53 KLBF 040252
SVRLBF
NEC111-113-040315-
/O.NEW.KLBF.SV.W.0043.110604T0252Z-110604T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH
  PLATTE TO HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA...
  AND MOVING NORTH AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AROUND 1000 PM
  CDT.
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND MAXWELL AROUND
  1005 PM CDT.
  BRADY AROUND 1010 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHWAY 83 MILE MARKER 90...HIGHWAY 83 MILE MARKER 100 AND HIGHWAY 92
MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4126 10096 4140 10072 4165 10065 4100 10023
      4070 10049 4070 10058
TIME...MOT...LOC 0252Z 199DEG 46KT 4116 10078 4082 10054
WIND...HAIL <50MPH 1.75IN

$$

POWER
2 follow-up statements
634 
WWUS53 KLBF 040301
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT FRI JUN 3 2011

NEC111-113-040315-
/O.CON.KLBF.SV.W.0043.000000T0000Z-110604T0315Z/
LINCOLN NE-LOGAN NE-
1001 PM CDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LOGAN AND EASTERN LINCOLN COUNTIES UNTIL 1015 PM CDT...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF NORTH PLATTE TO 6 MILES SOUTHWEST OF JEFFREY CANYON STATE
WILDLIFE MANAGEMENT AREA...MOVING NORTH AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND MAXWELL AROUND
  1005 PM CDT.
  BRADY AROUND 1010 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HIGHWAY 83
MILE MARKER 100 AND HIGHWAY 92 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4126 10096 4140 10072 4165 10065 4100 10023
      4070 10049 4070 10058
TIME...MOT...LOC 0300Z 199DEG 46KT 4126 10073 4092 10049
WIND...HAIL <50MPH 1.75IN

$$

POWER
333 
WWUS53 KLBF 040316
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT FRI JUN 3 2011

NEC111-113-040326-
/O.EXP.KLBF.SV.W.0043.000000T0000Z-110604T0315Z/
LINCOLN NE-LOGAN NE-
1016 PM CDT FRI JUN 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN AND EASTERN
LINCOLN COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4126 10096 4140 10072 4165 10065 4100 10023
      4070 10049 4070 10058
TIME...MOT...LOC 0301Z 199DEG 46KT 4127 10072 4093 10048

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM CDT, 7 hours 22 minutes earlier.

Area forecast discussion, Jun 3, 2:30 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT FRI JUN 3 2011

.DISCUSSION...
ANOTHER UPPER LEVEL DISTURBANCE ACROSS THE SRN HIGH PLAINS IS
EXPECTED TO SPARK A ROUND OF THUNDERSTORMS THIS AFTN WHICH SHOULD
LIFT NORTH THROUGH SCNTL NEB TONIGHT. HPC HAS TAKEN A MORE
NORTHWEST TRACK WITH THE DISTURBANCE AND THE FCST BLENDS THE HRRR
AND HPC HOLDING POPS TO THE SRN AND ERN PARTS OF THE FCST AREA. THIS
IS VERY GENEROUS AS THE DISTURBANCE COULD TRACK SOUTH AND EAST
OF THE FCST AREA AS SUGGESTED BY THE HRRR. HRRR SFC BASED CAPE WOULD
SUGGEST NO SEVERE WEATHER POTENTIAL BUT LOOKING ALOFT THERE COULD BE
SUFFICIENT ELEVATED CAPE FOR A FEW STORMS WITH LARGE HAIL. THE AREA
OF CONCERN IS GENERALLY FROM KIML TO KLBF TO KBBW AND SOUTH.

PACIFIC HIGH PRESSURE IS EXPECTED TO CONTINUE BUILDING SOUTH THROUGH
THE FCST AREA SATURDAY PUSHING THE FRONT SOUTH AND DEEPER INTO
KANSAS. DEEP EASTERLIES TO 800MB ACROSS THE CNTL HIGH PLAINS ARE
EXPECTED TO ADVECT MOISTURE WEST IGNITING THUNDERSTORMS ON THE FRONT
RANGE LATE IN THE AFTERNOON. MOST OF THIS ACTIVITY IS EXPECTED TO
TRACK THROUGH KS AND FAR SRN NEB SATURDAY NIGHT BEFORE WEAKENING.

THE WARM FRONT LIFTS NORTH INTO NEBRASKA SUNDAY FOCUSING GOOD
INSTABILITY ACROSS NCNTL NEB. A DRYLINE BULGE OPERATES ACROSS WRN
NEB IGNITING STORMS ROUGHLY ALONG AND EAST OF HIGHWAY 83 NORTH OF
INTERSTATE 80. WINDS ALOFT ARE STRONG AND BUFKIT SUGGESTED SUPERCELL
DEVELOPMENT WITH A MULTICELL SEVERE STORM ENVIRONMENT DEVELOPING IN
THE DEEPER MOISTURE A BIT FARTHER EAST. SPC IS SILENT ON THIS ONE FOR
NOW BUT THIS COULD BE ONE TO WATCH FROM 21Z SUNDAY ONWARD.

MONDAY...STORM DEVELOPMENT IS POSSIBLE FROM KANW THROUGH KONL
INCLUDING HOLT AND BOYD COUNTIES AS THE WARM FRONT LIFTS INTO THE
NIOBRARA VALLEY. JUST ISOLATED STORMS ARE POSSIBLE THROUGH 00Z AS
INDICATED BY THE NAM. PER NAM AND GFS...4000+ MLCAPE AND 35 TO 40 KTS
OF BULK SHEAR SUPPORT SUPERCELL STORM DEVELOPMENT.

TUESDAY...THE WARM FRONT CONTINUES LIFTING NORTH INTO THE NRN
PLAINS. TEMPS SHOULD RISE INTO 80S TO LOWER 90S. THE UPPER LEVEL
RIDGE ACROSS THE SRN PLAINS AND LONG WAVE TROF ACROSS THE WRN U.S.
CONTINUE THE MINI HEAT WAVE FOR ONE MORE DAY.

WEDNESDAY...A MID LEVEL DISTURBANCE EJECTING OUT OF THE WESTERN
U.S. LONGWAVE TROF WILL DRIVE A COLD FRONT THROUGH THE CNTL PLAINS.
ALL MODELS DROP SFC LOW PRESSURE SOUTH INTO THE SRN HIGH PLAINS.
ISOLATED POPS ARE IN PLACE WEDNESDAY NIGHT AS A WEAK WAVE MOVES
NORTHEAST OUT OF COLORADO.

THURSDAY AND FRIDAY...A COLD FRONT SHOULD REMAIN SOUTH OF THE FCST
AREA WITH HIGHS IN THE 70S TO LOWER 80S.

&&

.AVIATION...
THE FRONTAL BOUNDARY HAS PUSHED SOUTH AND EAST OF BOTH TERMINALS
EARLY THIS MORNING LEAVING BEHIND GENERALLY CLEAR SKIES AND
NORTHERLY WIND GUSTS TO AOA 20KTS EARLY THIS AFTERNOON.  INTO THE
EVENING WINDS ARE EXPECTED TO DECREASE SIGNIFICANTLY WITH 10KTS OR
LESS FROM THE NORTH AND EAST.  HOWEVER A LOW LEVEL JET WILL
STRENGTHEN OVERNIGHT AS THE RIGHT REAR QUADRANT OF AN UPPER LEVEL
JET PUSHES NORTHEAST INTO MINNESOTA.  SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONTAL BOUNDARY...THEN
MOVE NORTHEAST.  THESE STORMS COULD AFFECT THE LBF TERMINAL AFTER
05Z TONIGHT...BRINGING GUSTY ERRATIC WINDS AND THE POSSIBILITY OF
HAIL AND HEAVY RAIN.  FOR NOW WILL LEAVE THE MENTION OF TSRA IN THE
TAF FOR LBF AS CONFIDENCE IS FAIRLY HIGH...BUT WILL NOT INCLUDE FOR
THE VTN TERMINAL AS MODEL SOLUTIONS KEEP THE PRECIPITATION ACROSS
SOUTHERN AND CENTRAL NEBRASKA.
&&

.HYDROLOGY...
RIVER STAGES ALONG THE NORTH PLATTE RIVER HAVE LEVELED OFF UPSTREAM
OF LAKE MCCONAUGHY AND ARE EXPECTED TO REMAIN NEARLY STEADY THROUGH
EARLY NEXT WEEK AS RELEASES FROM RESERVOIRS IN WYOMING HAVE BEEN
REDUCED. HOWEVER...RELEASES FROM LAKE MCCONAUGHY WILL CONTINUE TO BE
HIGH SO THE RIVER IS EXPECTED TO CONTINUE SLOWLY RISING AT NORTH
PLATTE. CURRENT INDICATIONS ARE THAT THE STAGE WILL INCREASE TO
AROUND 8.1 FEET EARLY NEXT WEEK. WITH WARMER DAYS AHEAD...MOUNTAIN
SNOW-MELT IN THE SOURCE REGION OF THE RIVER LOOKS TO INCREASE...BUT
HOW MUCH AND WHEN THIS WATER WILL GET INTO THE RIVER SYSTEM IS STILL
IN QUESTION. OTHER UNCERTAINTIES LIE WITH THE STAGE AT NORTH PLATTE
AS ABOVE RECORD LEVELS ARE BEING ACHIEVED...THUS THE EXACT BEHAVIOR
OF THE RIVER IS NOT KNOWN. WATER IS LIKELY SPREADING ONCE REACHING
CERTAIN STAGES...CAUSING RISES TO BE LESS THAN WHAT WOULD HAVE BEEN
ORIGINALLY ANTICIPATED. THE ENTIRE RIVER SYSTEM IS LIKELY TO
CONTINUE TO RISE THOUGH AS THE SNOW-MELT GETS UNDERWAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC/SJ
Hazardous weather outlook, Jun 3, 3:45 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT FRI JUN 3 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-042045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
345 PM CDT FRI JUN 3 2011 /245 PM MDT FRI JUN 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED
LATE TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHWEST NEBRASKA.
SMALL HAIL...STRONG WIND GUSTS AND AREAS OF MODERATE TO HEAVY RAIN
CAN BE EXPECTED WITHIN THESE STORMS...HOWEVER THE PROBABILITY OF
SEVERE WEATHER REMAINS LOW.

LEVELS ALONG THE NORTH PLATTE RIVER DOWNSTREAM OF LAKE MCCONAUGHY
AND ON THE PLATTE RIVER DOWNSTREAM OF THE CONFLUENCE OF THE NORTH
AND SOUTH PLATTE RIVERS WILL CONTINUE TO RISE SLOWLY THROUGH
TONIGHT. LOCALIZED FLOODING ALONG THE NORTH PLATTE
RIVER...ESPECIALLY EAST OF THE CITY OF NORTH PLATTE AND IN
MCPHERSON COUNTY WILL CONTINUE INDEFINITELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AS THE FRONT
LIFTS BACK TO THE NORTH ACROSS CENTRAL AND NORTHERN NEBRASKA. THE
FRONT WILL STALL AGAIN OVER NORTHERN NEBRASKA AND THUNDERSTORMS
ARE POSSIBLE SUNDAY AFTERNOON AND EVENING IN NORTH CENTRAL
NEBRASKA.

FLOODING ALONG THE NORTH PLATTE RIVER AND LOCALIZED FLOODING IN
SOUTHWEST NEBRASKA WILL CONTINUE INDEFINITELY. WARM TEMPERATURES
OVER THE ROCKIES WILL ENCOURAGE RUNOFF FROM THE SNOW MELT THROUGH
NEXT WEEK. THIS MAY REQUIRE INCREASING RELEASES FROM RESERVOIRS
WHICH WOULD RESULT IN ADDITIONAL RISES ALONG THE NORTH PLATTE
RIVER AND POSSIBLY SOME RISES ON THE SOUTH PLATTE RIVER. OF
COURSE...ADDITIONAL RISES IN LEVELS ALONG EITHER THE NORTH PLATTE
OR THE SOUTH PLATTE WILL TRANSLATE TO RISES DOWNRIVER OF THE
CONFLUENCE OF THE NORTH AND SOUTH PLATTE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Jun 3, 9:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 PM CDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             NORTH PLATTE            41.13N 100.77W
06/03/2011  E1.75 INCH       LINCOLN            NE   LAW ENFORCEMENT

            DEPUTY REPORTED QUARTER TO GOLF BALL SIZE HAIL AT WALKER
            RD AND BUFFALO RD IN NORTH PLATTE.

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:12 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan33 min
Jun 3, 10:22 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.